Alert archive / Florida / Dense Fog Advisories in 2011
Dense Fog Advisory 13, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Feb 27, 2011, 10:34 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 10:34 AM EST (15:34 UTC)
- Expired
- Feb 27, 2011, 2:47 PM EST
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
703 WWUS74 KMOB 271534 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 934 AM CST SUN FEB 27 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE... .CURRENT SURFACE OBSERVATIONS AND SATELLITE IMAGERY PRODUCTS INDICATE A HIGH RISK OF DENSE FOG WITH VISIBILITY A QUARTER MILE OR LESS EXPECTED OVER AREAS ALONG THE SHORELINE TO SEVERAL MILES INLAND LINGERING INTO MUCH OF THIS AFTERNOON. FLZ002-004-006-272200- /O.NEW.KMOB.FG.Y.0013.110227T1534Z-110227T2200Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...PENSACOLA...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE... MILTON...WRIGHT...SEMINOLE...EGLIN AFB...VALPARAISO 934 AM CST SUN FEB 27 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SEA FOG IS LINGERING ALONG THE BEACH AREAS OF NORTHWEST FLORIDA UP TO 5 TO 10 MILES INLAND. DERIVED SATELLITE DATA PRODUCTS INDICATE THE FOG IS HAVING A HARD TIME BURNING OFF BECAUSE OF THE COLD SEA SURFACE TEMPERATURE JUST OFFSHORE. OFTEN AT THIS TIME OF YEAR...THIS TYPE FOG CAN LINGER EVEN INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
1 follow-up statement
550 WWUS74 KMOB 271947 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 147 PM CST SUN FEB 27 2011 ...DENSE FOG ADVISORY IS CANCELLED DUE TO DISSIPATION OF FOG... .FOG IN THE REGION HAS DISSIPATED EARLY AND THE DENSE FOG ADVISORY IS CANCELLED. FLZ002-004-006-272100- /O.CAN.KMOB.FG.Y.0013.000000T0000Z-110227T2200Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...PENSACOLA...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE... MILTON...WRIGHT...SEMINOLE...EGLIN AFB...VALPARAISO 147 PM CST SUN FEB 27 2011 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE DENSE FOG ADVISORY DUE TO FOG IN THE REGION DISSIPATING EARLY. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 27, 5:43 AM EST, 4 hours 51 minutes earlier.
Area forecast discussion, Feb 27, 5:43 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 443 AM CST SUN FEB 27 2011 .SHORT TERM [TODAY AND TONIGHT]...SURFACE HIGH PRESSURE REMAINS SITUATED OVER THE WESTERN ATLANTIC...WITH OVER-RUNNING ALONG THE WESTERN PERIPHERY OF THE HIGH THIS MORNING CREATING A BLANKET OF LOW STRATUS OVER THE ENTIRE FORECAST AREA. THE SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 MPH THROUGHOUT THE DAY AS THE HIGH PRESSURE REMAINS LARGELY IN PLACE AND COLD FRONT FORMING OVER NEW MEXICO THIS MORNING MOVES QUICKLY ACROSS TEXAS THIS AFTERNOON AND EVENING. AREAS OF FOG HAVE ALSO FORMED OVERNIGHT...WITH AREA METARS REPORTING THE LOWEST VISIBILITIES OF ONE MILE OR LESS ALONG THE COASTAL SECTIONS. THIS IS MAINLY CAUSED BY A MILD AND MOIST AIR MASS MOVING NORTHWARD OVER THE COOLER GULF WATERS. THE STRATUS WILL GRADUALLY LIFT TO STRATO-CU AND THE FOG WILL BURN OFF THROUGH THE MORNING HOURS AS INSOLATION INCREASES. DESPITE THE MOSTLY CLOUDY SKIES...THERE WILL BE ENOUGH BREAKS IN THE CEILING TO ALLOW DAYTIME HIGHS TO REACH AROUND 80 DEGREES INLAND AREAS...WITH 70S CONFINED TO THE COASTAL SECTIONS FROM THE BEACHES TO ROUGHLY 25 MILES INLAND. AGAIN THIS IS A WARMER DEPARTURE FROM GUIDANCE...MAINLY INLAND AREAS. LOW STRATUS WILL QUICKLY REFORM AFTER SUNSET AND AREAS OF FOG ARE ALSO EXPECTED TO REDEVELOP LATER IN THE EVENING. ISOLATED LIGHT RAIN SHOWERS ARE FORECAST TO MOVE INTO OUR NORTHWEST ZONES AFTER MIDNIGHT AS AN UPPER SHORTWAVE MOVES OVER THE NATIONS MIDSECTION...AND THE ASSOCIATED SURFACE COLD FRONT MOVES CLOSER TO THE FORECAST AREA...NEARLY REACHING THE MISSISSIPPI RIVER BY LATE TONIGHT. THE COMBINATION OF LOW STRATUS BLANKETING THE AREA AND THE CONTINUATION OF A MILD AND MOIST AIRMASS MOVING IN FROM THE GULF WILL KEEP OVERNIGHT LOWS IN THE LOW TO MID 60S (AGAIN JUST ABOVE GUIDANCE)... AND ABOUT 16 TO 22 DEGREES ABOVE NORMAL. /22 .LONG TERM [MONDAY THROUGH SATURDAY]...COLD FRONT OVER THE LOWER MS RIVER DELTA MOVES E ACROSS THE REGION LATER IN THE DAY MON. THE BOUNDARY BRINGS ENHANCED LIFT WHICH OPERATES ON DEEP LYR MOISTURE (PWAT INCR TO AROUND 1.5 INCHES). THUS...CHC'S OF SHWRS/TSTMS ON THE RISE MON. THERE IS POTENTIAL FOR SOME BETTER INSTABILITY AS THE EWD MOVG FRONT COINCIDES WITH TIME OF MAX DAYTIME HEATING. LOOKING AT THE STRENGTH OF THE LOW LEVEL JET IN THE OUTPUT HOWEVER...INDICATES 50 KNOTS FROM THE SW DURING THE MORNING BUT WEAKENING AND BECOMING MORE WRLY IN DIRECTION AFTER THE NOON HOUR. THIS SUGGESTS THAT PARAMETERS WILL BE OUT OF PHASE SOMEWHAT FOR A WIDESPREAD SEVERE WEATHER EVENT. THE STORM PREDICTION CENTER PLACES A SLIGHTLY HIGHER RISK OF MORE ORGANIZED SEVERE STORMS TO THE N OF MOST OF THE AREA. THE EXCEPTION BEING...THE FAR NRN ZONES ALONG AND N OF A LINE FM BUTLER TO CAMDEN TO LUVERNE AL. WILL MENTION THE POTENTIAL OF SOME STRONG STORMS BECOMING BRIEFLY SEVERE ON MON IN HAZARDOUS WX OUTLOOK AND GRAPHICASTS. DAMAGING WINDS LOOK TO BE THE MAIN THREAT. EXCELLENT WARM ADVECTION PROCESSES AHD OF FRONT WILL MAINTAIN TEMPERATURES WELL ABOVE SEASONAL NORMALS MON WITH HIGHS NEAR 80 N OF THE COAST. FRONTAL PASSAGE MON EVE BRINGS AN END TO THE RAINS WITH HIGH PRES TO BECOME THE DOMINANT PLAYER TUE THRU THU. RETURN FLOW BECOMES BETTER ESTABLISHED FRI THRU SAT WITH HIGH PRES TO THE E. MEANWHILE...LOW PRES LIFTS ENE OUT OF THE PLAINS FRI AND UP ACROSS THE OHIO RIVER VALLEY SAT. APPROACHING FRONT SAT BRINGS NEXT CHC OF SHWRS/TSTMS TO THE REGION. DAYTIME HIGHS IN THE LOWER/MID 70S. NIGHTTIME LOWS MID/UPPER 40S INTERIOR TO LOWER/MID 50S CLOSER TO THE COAST. /10 && .AVIATION [27/12Z ISSUANCE]...LIFR TO OCCASIONAL VLIFR CEILING CONDITIONS WILL PERSIST FOR ALL THE TAF SITES THROUGH 27/15Z... FOLLOWED BY IMPROVING CONDITIONS (IFR THROUGH 18Z AND MVFR IN THE AFTERNOON). AREAS OF FOG WILL CREATE WIDESPREAD IFR CONDITIONS THIS MORNING...BUT MAY OCCASIONALLY LOWER TO ONE-HALF MILE OR LESS BETWEEN 11Z AND 14Z. VISIBILITIES WILL THEN IMPROVE TO VFR CONDITIONS BY 16Z. LOW STRATUS WILL QUICKLY REFORM AFTER SUNSET... WITH CEILINGS LOWERING BACK TO LIFR CONDITIONS BY 28/03Z. AREAS OF FOG ARE ALSO EXPECTED TO REDEVELOP LATER IN THE EVENING. /22 && .MARINE...AREAS OF FOG WILL BE POSSIBLE OVER BAYS AND NEAR SHORE WATERS TODAY AND TONIGHT AS THE SOUTHERLY WIND FLOW INCREASES AND BRINGS MILD MOIST AIR OVER THE COOLER GULF WATERS. THE WINDS WILL RANGE IN THE SMALL CRAFT EXERCISE CAUTION RANGE TONIGHT AND MONDAY...WITH SEAS BUILDING AS HIGH AS 4 TO 6 FEET MOST AREAS. A COLD FRONT WILL APPROACH THE NORTHERN GULF REGION ON MONDAY...AND MOVE OFF THE COAST MONDAY EVENING. A MODERATE TO STRONG NORTHERLY WIND FLOW WILL FOLLOW IN THE WAKE OF THE FRONT INTO TUESDAY MORNING AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE WINDS AND SEAS WILL THEN DECREASE ON TUESDAY. A SURFACE RIDGE WILL THEN PERSIST ACROSS THE SOUTHEAST STATES THROUGH THE REMAINDER OF THE FORECAST WITH WINDS SHIFTING TO THE EAST MID WEEK...AND INCREASING ON THURSDAY. /22 && .FIRE WEATHER...SRLY FLOW NEXT COUPLE DAYS KEEPS DAYTIME RH WELL ABOVE CRITICAL LEVELS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 79 66 80 49 / 05 10 60 10 PENSACOLA 74 64 76 53 / 05 10 60 20 DESTIN 70 63 73 56 / 05 10 40 40 EVERGREEN 80 64 81 47 / 05 10 70 20 WAYNESBORO 82 66 78 44 / 05 20 60 05 CAMDEN 81 65 80 45 / 05 20 70 10 CRESTVIEW 81 62 80 51 / 05 10 60 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 27, 6:33 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 533 AM CST SUN FEB 27 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281145- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 533 AM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT THE SOUTHERLY WIND FLOW OVER THE GULF WATERS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON...AND OVER THE AREA BAYS AND COASTAL WATERWAYS THIS EVENING. BAYS AND COASTAL WATERWAYS WILL BECOME CHOPPY TO ROUGH. SEAS WILL ALSO BUILD AS HIGH AS 4 TO 6 FEET ACROSS THE GULF WATERS TONIGHT. THESE CONDITIONS WILL POSE A HAZARD TO SMALL CRAFT...SO SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. AREAS OF FOG ARE ALSO EXPECTED TO REDEVELOP TONIGHT...MAINLY FOR THE COASTAL SECTIONS...DUE TO A MILD AND MOIST AIR MASS MOVING NORTHWARD OVER THE COOLER GULF WATERS. HOWEVER...VISIBILITIES ARE EXPECTED TO STAY ABOVE 1/2 MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS REMAIN IN THE FORECAST FOR MONDAY AS AN UPPER LEVEL DISTURBANCE AND A COLD FRONT APPROACHES FROM THE WEST. WHILE THE BETTER RISK FOR SEVERE WEATHER IS POSITIONED NORTH OF OUR FORECAST AREA...THERE IS A THREAT OF LOCALIZED HIGHER WIND GUSTS BRIEFLY REACHING SEVERE LEVELS MAINLY NORTH OF A LINE FROM BUTLER TO CAMDEN TO LUVERNE ALABAMA AS THE TIMING OF THE SYSTEM COINCIDES WITH MAXIMUM DAYTIME HEATING. A SOUTHERLY WIND FLOW OF 15 TO 20 KNOTS OVER THE MARINE AREA WILL SHIFT TO THE NORTH MONDAY EVENING...AND CONTINUE THROUGH TUESDAY MORNING. BAYS AND COASTAL WATERWAYS WILL REMAIN CHOPPY TO ROUGH AND SEAS WILL REMAIN AS HIGH AS 4 TO 6 FEET ACROSS THE GULF WATERS THROUGH THE SAME PERIOD. SMALL CRAFT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION. A LIGHT TO MODERATE WIND FLOW ON TUESDAY WILL SHIFT TO THE EAST MID WEEK...AND INCREASE TO 15 TO 20 KNOTS ON THURSDAY. BAYS AND COASTAL WATERWAYS WILL AGAIN BECOME CHOPPY TO ROUGH...AND SEAS WILL BUILD AS HIGH AS 4 TO 7 FEET ACROSS THE GULF WATERS. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE STORMS MAY BE REQUIRED ON AN ISOLATED BASIS MONDAY...MAINLY NORTH OF A LINE FROM BUTLER TO CAMDEN TO LUVERNE AL.
Nearby
Dense Fog Advisories in Florida, 2011Every dense fog advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.